Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Bounded point evaluations for cyclic operators and local spectra


Authors: A. Bourhim, C. E. Chidume and E. H. Zerouali
Journal: Proc. Amer. Math. Soc. 130 (2002), 543-548
MSC (2000): Primary 47A10; Secondary 47B20.
DOI: https://doi.org/10.1090/S0002-9939-01-06102-0
Published electronically: July 25, 2001
MathSciNet review: 1862135
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

In this paper we study the concept of bounded point evaluations for cyclic operators. We give a negative answer to a question of L.R. Williams, Dynamic Systems and Applications 3 (1994), 103-112. Furthermore, we generalize some results of Williams and give a simple proof that nonnormal hyponormal weighted shifts have fat local spectra.


References [Enhancements On Off] (What's this?)

  • 1. I. Colojoara and C. Foias, Theory of Generalized Spectral Operators, Gordon and Breach, New York, 1968. MR 52:15085
  • 2. J.B. Conway, The Theory of Subnormal Operators, volume 36 of Mathematical Surveys and Monographs. American Mathematical Society, Providence, R.I., 1991. MR 92h:47026
  • 3. I. Erdelyi and R. Lange, Spectral Decomposition on Banach Spaces, Lecture Notes in Mathematics, vol. 623, Springer-Verlag, New York, (1977). MR 58:2432
  • 4. M. Radjabalipour, Ranges of Hyponormal Operators, Illinois J. Math. 21(1977), 70-75. MR 56:6449
  • 5. M. Raphael, Quasisimilarity and Essential Spectra for Subnormal Operators, Indiana Univ. Math. J. 31(1982), 243-246. MR 83d:47031
  • 6. W. C. Ridge, Approximate Point Spectrum of a Weighted Shift, Trans. Amer. Math. Soc. 147(1970), 349-356. MR 40:7843
  • 7. A. L. Shields, Weighted Shift Operators and Analytic Function Theory, in Topics in Operator Theory, Mathematical Surveys, no. 13 (ed. C. Pearcy), pp. 49-128. American Mathematical Society, Providence, Rhode Island, 1974. MR 50:14341
  • 8. J. G. Stampfli, A Local Spectral Theory for Operators. V: Spectral Subspaces for Hyponormal Operators, Trans. Amer. Math. Soc. 21(1976), 285-296. MR 54:8339
  • 9. T. T. Trent, $H^2(\mu)$ Spaces and Bounded Point Evaluations, Pac. J. Math. 80(1979), 279-292. MR 81j:30054
  • 10. L. R. Williams, Bounded Point Evaluations and Local Spectra of Cyclic Hyponormal Operators, Dynamic Systems and Applications 3(1994), 103-112. MR 95i:47008
  • 11. L.R. Williams, The Local Spectra of Pure Quasinormal Operators, J. Math Anal. Appl. 187(1994), 842-850. MR 95h:47029

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A10, 47B20.

Retrieve articles in all journals with MSC (2000): 47A10, 47B20.


Additional Information

A. Bourhim
Affiliation: The Abdus Salam International Centre for Theoretical Physics, Trieste, Italy
Address at time of publication: Département de Mathématiques, Université Mohamed V, B.P. 1014, Rabat, Morocco
Email: bourhim@ictp.trieste.it, abourhim@fsr.ac.ma

C. E. Chidume
Affiliation: The Abdus Salam International Centre for Theoretical Physics, Trieste, Italy
Email: chidume@ictp.trieste.it

E. H. Zerouali
Affiliation: Département de Mathématiques, Université Mohamed V, B.P. 1014, Rabat, Morocco
Email: zerouali@fsr.ac.ma

DOI: https://doi.org/10.1090/S0002-9939-01-06102-0
Received by editor(s): July 10, 2000
Published electronically: July 25, 2001
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society